Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
GregasGP

Accutane - who has the back pain then!? Damn its nasty!

Recommended Posts

Hi all,

Think the side-effects are really hitting home now, 5 weeks on 40mg dose tomorrow and even though skin is looking pretty good, I have cracked corners of mouth, very dry lips, occasional sore throats which I never have and some horrible joint pain, mainly back.

I played semi-pro football last sunday and couldnt move for 2 days afterwards - seriously tired and in pain.

Has anyone else got the lower back pain like just above the arse by the spine, it hurst like mad. It's like you want to click it back into place but you cant because its not out of place LOL!

I've got some fish oil supplements coming and am taking vitamin E anyway - even though this is a placebo - but is there anything else I could do to help?

Anyone experienced long-term back or joint pain after tane?

I'm not complaining, i'm not a poof, i knew what i was getting myself in for when i said yes to the drug and so im gonna stick it out and not fold in like a [email protected], just wondered if there's anything out there that may help further with side-effects.

Thanks all.

Greg :whistle:

Share this post


Link to post
Share on other sites

I definately have back pain, especially lower. Its worse where I sit or lie down.

exactly,.. when i lie down im like ahh oo ahh then after like 10 seconds it stops, hope it goes away after

Share this post


Link to post
Share on other sites

Yep, that's the one I have too! Liftig weights has now become a nightmare, just realy frustrating but obviously thats not going to deter me from finishing the course.

Just a little worried it could be long-term................ :confused:

Share this post


Link to post
Share on other sites

I'm a little worried/bothered by my soreness. My whole body is sore - to the point of near incapacitation. I wasn't able to do much out of bed a couple days ago, and have cut my intake of 'tane in half since then.

I have a Dr.'s appt. in a week; I know we're going to cut back my official presription. What's unusual with me is that my side effects are worsening with time; apparently, they usually plateau around the 2nd month. I'm a ways past that point now.

*sigh* We'll see what happens.

Share this post


Link to post
Share on other sites

Well i've been off Accutane for about 8 months now and while I was taking it I had back pain quite bad when I lay dow in bed right at the bottom of my back. Well I still get this back pain now even though I am off Accutane it's not as bad but still there so the answer is yes it's possible it can be long term.

Share this post


Link to post
Share on other sites

I tried to run across a park yesterday. Let me tell you I felt like an 80 year old man after.

Other than that my sides effects (including dry lips) are very demure.

Share this post


Link to post
Share on other sites

My back and joints were bothering me - i started taking fish oil daily (1 caplet with my Accutane dosage) and that helped a lot. When the dosage was increased i started feeling it again, so i took a double dose for a couple days and now it's gone.

Share this post


Link to post
Share on other sites

I definately have back pain, especially lower. Its worse where I sit or lie down.

exactly,.. when i lie down im like ahh oo ahh then after like 10 seconds it stops, hope it goes away after

hahaha yes that's what i have!

also in the shower or when i lean over for a bit and i stand up, i get this weird pressure feeling in my chest. it's no good. anyone else have this?

i used to have all kinds of other joint/bone pain that was absolutely killer like it was terrrrible, then i started taking 800 IUs of vit E every day and it went away completely [knock on wood]. the back pain is still there a bit though.

Share this post


Link to post
Share on other sites

I've posted about this numerous times. I also have incredible achiness in most of my joints and back. I started on 80mg for 2 months and my derm bumped it up to 120mg because I was not responding at all (now ending my 4th month). I started taking 2000 mg of Fish Oil supplements about 5-6 weeks into my course and it did help some with the achiness. I also take up to 800 mg of ibuprofen as needed.

My joint pain started about 3-4 weeks into the course and progressively got worse. I do believe mine's tapered off just a bit lately....as it doesn't seem to be getting worse. I've lost some range of motion in my neck and my left knee. I can no longer sleep in any position other than flat on my back, if I do, I can barely get out of bed in the morning due to a horrible aching back. Sometimes during bad episodes of backaches, it's helpful to lay flat on your back with your knees bent & put a pillow or two under your knees; it helps your muscles to relax and your lower spine to straighten out a bit.

If I sit for more than 20-30 minutes at a time, my whole body is stiff and aching once I get up to move around or walk. Other than taking frequent breaks, there's nothing that can be done to remedy this. I also notice if I do a lot of work around the house or in the yard, my body will pay for it in the upcoming hours or days, so I try to only do as much as I know my body will allow. My body feels like an 80 yr old woman's, but there's basically nothing I can do about it......not until the Accutane course ends in another month +.

Good Luck!

Share this post


Link to post
Share on other sites

My back and joints were bothering me - i started taking fish oil daily (1 caplet with my Accutane dosage) and that helped a lot. When the dosage was increased i started feeling it again, so i took a double dose for a couple days and now it's gone.

Ditto...I increased my fish oil recently and the aches and pains are much less. Still achy when I first get out of bed, but my joints warm up a lot quicker.

Share this post


Link to post
Share on other sites

Thanks for your posts all.

I don't know, i'm just a little worried that's all. I mean I understand and accept the side-effects whilst on course, but if this turns into a long term thing or seems like it's going that way i'll quit accutane in an instant.

I'm a healthy 23 year old male except for god damn acne, but il take acne over impaired physical fitness anyday.

Here's hoping it's just for the duration of the course. :pray:

Share this post


Link to post
Share on other sites
Thanks for your posts all.

I don't know, i'm just a little worried that's all. I mean I understand and accept the side-effects whilst on course, but if this turns into a long term thing or seems like it's going that way i'll quit accutane in an instant.

I'm a healthy 23 year old male except for god damn acne, but il take acne over impaired physical fitness anyday.

Here's hoping it's just for the duration of the course. :pray:

Well, this is a blast from the past. I never thought I had any back or joint pain whilst on my course of Tane. BTW, my name was GregasGP but a problem with my account meant I had to change it to Sheefa. Looks like this was an indication of things to come.

Funny that - I even said I would 'take acne over impaired physical fitness anyday'. If only we could go back in time hey..........

Greg

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×